Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 296, NWS Kansas City, MO

August 9, 2015Linn County, Livingston County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 9, 2015, 7:22 PM CDT for Linn County, Livingston County, Missouri. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Aug 9, 2015, 7:22 PM CDT (00:22 UTC)
Expired
Aug 10, 2015, 8:05 PM CDT
In force
25 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 123 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Chillicothe (CHZM7). The gauge peaked at 25.71 ft at Aug 9, 2015, 11:00 PM CDT.

actionminormoderate102008/0908/1008/1108/12
Action stage
19 ft
Minor stage
24 ft
Moderate stage
28 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WGUS43 KEAX 100022
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
722 PM CDT SUN AUG 9 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Grand River near Chillicothe affecting Linn and Livingston 
  Counties.

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC115-117-102347-
/O.NEW.KEAX.FL.W.0296.150810T0022Z-150810T2347Z/
/CHZM7.1.ER.150809T2344Z.150809T2345Z.150809T2347Z.NO/
722 PM CDT SUN AUG 9 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Grand River near Chillicothe.
* until Monday evening.
* At  6:45 PM Sunday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 24.0 feet...Low-lying cropland floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Chillicothe     24   24.0   Sun 07 PM   22.7 early Monday morning
     
&&
  
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367

  

$$

MOC033-041-115-117-110021-
/O.EXT.KEAX.FL.W.0295.150810T0348Z-150813T0805Z/
/SNZM7.2.ER.150810T0348Z.150810T1200Z.150812T0805Z.NO/
722 PM CDT SUN AUG 9 2015

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Grand River near Sumner.

* from this evening to late Wednesday night.
* At  6:45 PM Sunday the stage was 21.4 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 30.5 feet by Monday morning. The river will fall below 
  flood stage by Wednesday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   21.4   Sun 07 PM   30.5 Monday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
2 follow-up statements
652 
WGUS83 KEAX 100206
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
906 PM CDT SUN AUG 9 2015
   

...The Flood Warning continues for the following rivers in 
Missouri...

  102 River at Maryville affecting Andrew and Nodaway Counties.

  Grand River near Chillicothe affecting Linn and Livingston Counties.

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

  Platte River near Agency affecting Buchanan County.

...The Flood Warning continues for the following rivers in 
Missouri...

  102 River at Rosendale affecting Andrew and Buchanan Counties.
  Tarkio River at Fairfax affecting Atchison and Holt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC003-147-110206-
/O.EXT.KEAX.FL.W.0294.000000T0000Z-150811T0928Z/
/MYVM7.1.ER.150809T1836Z.150809T2215Z.150810T0928Z.UU/
906 PM CDT SUN AUG 9 2015

The Flood Warning continues for
  The 102 River at Maryville.
* until late Monday night.
* At  8:30 PM Sunday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by 
  early Monday morning. The river will fall below flood stage Monday 
  morning.
* At 18.0 feet...The east bank of the river floods. Water also 
  approaches the village of Arkoe.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

102 River
  Maryville       18   18.7   Sun 08 PM   19.1 early Monday morning
     
&&
  
LAT...LON 4057 9477 4013 9478 4013 9488 4057 9488

  

$$

MOC003-021-110205-
/O.CON.KEAX.FL.W.0297.150812T0600Z-150813T0619Z/
/RSDM7.2.ER.150812T0600Z.000000T0000Z.150812T0619Z.NO/
906 PM CDT SUN AUG 9 2015

The Flood Warning continues for
  The 102 River at Rosendale.
* from late Tuesday night to late Wednesday night.
* At  8:06 PM Sunday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Wednesday morning.
* At 18.0 feet...State Route 48 on the east side of Rosendale is 
  overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

102 River
  Rosendale       18   18.6   Sun 08 PM   18.5 early Monday morning
     
&&
  
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486

  

$$

MOC115-117-110205-
/O.EXT.KEAX.FL.W.0296.000000T0000Z-150811T0743Z/
/CHZM7.1.ER.150809T2344Z.150810T0600Z.150810T0743Z.NO/
906 PM CDT SUN AUG 9 2015

The Flood Warning continues for
  The Grand River near Chillicothe.
* until late Monday night.
* At  8:45 PM Sunday the stage was 25.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.5 feet by 
  early Monday morning. The river will fall below flood stage early 
  Monday morning.
* At 24.0 feet...Low-lying cropland floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Chillicothe     24   25.2   Sun 09 PM   25.5 early Monday morning
     
&&
  
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367

  

$$

MOC033-041-115-117-110205-
/O.EXT.KEAX.FL.W.0295.150810T0206Z-150813T0824Z/
/SNZM7.2.ER.150810T0205Z.150810T1800Z.150812T0824Z.NO/
906 PM CDT SUN AUG 9 2015

The Flood Warning continues for
  The Grand River near Sumner.
* from this evening to late Wednesday night.
* At  8:45 PM Sunday the stage was 25.7 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 31.6 feet by early Monday afternoon. The river will fall 
  below flood stage by Wednesday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   25.7   Sun 09 PM   31.6 early Monday afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC021-110205-
/O.EXT.KEAX.FL.W.0293.150810T0930Z-150812T1954Z/
/AGYM7.1.ER.150810T0930Z.150811T0000Z.150811T1954Z.NO/
906 PM CDT SUN AUG 9 2015

The Flood Warning continues for
  The Platte River near Agency.
* from late tonight to Wednesday afternoon.
* At  8:30 PM Sunday the stage was 17.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
  rise to near 23.8 feet by Monday evening. The river will fall below
  flood stage by early Tuesday afternoon.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   17.0   Sun 08 PM   23.8 Monday evening
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

MOC005-087-110205-
/O.CON.KEAX.FL.W.0292.000000T0000Z-150811T1338Z/
/FFXM7.2.ER.150809T1142Z.150809T2300Z.150810T1338Z.NO/
906 PM CDT SUN AUG 9 2015

The Flood Warning continues for
  The Tarkio River at Fairfax.
* until Tuesday morning.
* At  8:15 PM Sunday the stage was 23.6 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Monday morning.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   23.6   Sun 08 PM   21.9 early Monday morning
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$
071 
WGUS83 KEAX 110105
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
805 PM CDT MON AUG 10 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Grand River near Chillicothe affecting Linn and Livingston 
  Counties.

  Tarkio River at Fairfax affecting Atchison and Holt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC115-117-110135-
/O.CAN.KEAX.FL.W.0296.000000T0000Z-150811T0743Z/
/CHZM7.N.ER.150809T2344Z.000000T0000Z.000000T0000Z.NO/
805 PM CDT MON AUG 10 2015

The Flood Warning is cancelled for
  The Grand River near Chillicothe.
* At  7:45 PM Monday the stage was 23.2 feet.
* Flood stage is 24.0 feet.
* Forecast...The river crested below flood stage at 23.7 feet. The 
  river will continue to fall to 14.5 feet by Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Chillicothe     24   23.2   Mon 08 PM   22.9 early Tuesday morning
     
&&
  
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367

  

$$

MOC005-087-110135-
/O.CAN.KEAX.FL.W.0292.000000T0000Z-150811T2108Z/
/FFXM7.2.ER.150809T1142Z.150809T2300Z.150810T2119Z.NO/
805 PM CDT MON AUG 10 2015

The Flood Warning is cancelled for
  The Tarkio River at Fairfax.
* At  7:15 PM Monday the stage was 15.3 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at  4:19 PM Monday.
* Forecast...The river will continue to fall to 9.5 feet by Wednesday
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   15.3   Mon 07 PM   13.3 early Tuesday morning
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 9, 6:01 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 9, 6:01 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
601 PM CDT SUN AUG 9 2015

.DISCUSSION...
Issued at 418 PM CDT SUN AUG 9 2015

Interesting weather for the next 24 hours will give way to a quieter
pattern which will diamante much of the coming work week into next
weekend. Looking at the big picture, water vapor imagery and upper
air observations this afternoon shows a modest ridge stretched
across the U.S.A. with a notable trough moving east along the
Canadian border. The water vapor imagery also highlights a decent
fetch of subtropical moisture wrapping from the Gulf of California
through Kansas into Iowa and Missouri. Looking closer to the
surface, observations show a poorly defined stalled front lingering
across Missouri, a little north of the Missouri River with another
front analyzed starting to sweep across South Dakota and Nebraska.

For the rest of today and through the overnight hours...have
canceled the Heat Advisory. Cloud cover and showers bubbling up in
the moisture plume have proven difficult to get rid of today, and
with the mid-afternoon activity settling ever farther south,
thoughts are that heat index values will not return to dangerously
high levels. As for continued convection, the potential for much in
the way of strong or severe thunderstorms, or even the development
of thunderstorms, is looking rather iffy at this time. Storms in
Kansas look to have developed a weak MCV, which is currently working
its way east through western Missouri south of Kansas City.
Subsidence in its wake will keep any potential activity suppressed
for the rest of the afternoon and early evening hours. Thoughts are
that further activity across areas from east central Kansas into
central Missouri will have to wait for the nocturnal jet to start
late this evening before more activity bubbles up along the stalled
front across the region. Shear and instability values would be
sufficient for strong to severe storms, though the best potential for
them looks to be across central Missouri and points east with hail
and damaging winds the main threat, if anything can get going. Other
inhibiting factor for this evening is the lack of good low level
convergence or any upper level support. So, while we can not rule
out severe weather, it does look very conditional.

Otherwise for storm chances late tonight, we will need to watch for
a MCS that models are highlighting for late tonight and/or Monday.
Models continue to key on the trough on the Canadian border sparking
enough convection along the front in South Dakota to develop a MCS
that would track southeast in the northwest flow that will be
developing across the northern and central Plains tonight. Current
timing would indicate that whatever complex develops wont reach
northern Missouri till near sunrise, so have left POPs across
northern Missouri rather low overnight.

Otherwise, for the rest of the work week looks rather quite as
temperatures cool some and we look to be rain free for several days.
big picture for the coming work week into next weekend will be
dominated by the ridge which amplifies over the Rocky Mountains.
This will place our section of the country under a northwest flow,
but trends look to keep the storm track north and east of our area
through next weekend. End result is a dry forecast with high
temperatures in the 80s through the work week with temperatures
slowly climbing up to around 90 next weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 554 PM CDT SUN AUG 9 2015

Initially, will likely see light to moderate precipitation to the
west hold together long enough to impact the terminal sites for a
couple of hours, with the exception of KSTJ. Not anticipating much
in the way of convection with this activity. Better forcing for
thunderstorm development will arrive along a cold front expected to
sweep through the region overnight. Have gone with vcts for now as
this development could weaken by the time it approaches the area.
Otherwise, mid-levels will begin to dry out in the early morning
hours with clearing cloud cover through the day.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Cutter
AVIATION...Welsh
Hazardous weather outlook, Aug 9, 4:46 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
446 AM CDT SUN AUG 9 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
446 AM CDT SUN AUG 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN MO THIS MORNING BEFORE
 SHIFTING EASTWARD AND GRADUALLY DISSIPATING. LOCALIZED FLOODING AND
 WINDS UP TO 40 MPH ARE THE MAIN HAZARDS.

 SCATTERED STORMS MAY REDEVELOP THIS AFTERNOON AND THIS EVENING
 ACROSS THE REGION. A FEW STRONG STORMS ARE POSSIBLE...AND COULD
 PRODUCE STRONG WINDS AND HAIL.

 HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 102 TO 106 DEGREE RANGE
 THIS AFTERNOON ALONG AND SOUTH OF THE MISSOURI RIVER.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:35 PM CDTRiver Flood WarningEAXAndrew, Buchanan3 days
Aug 10, 2:21 AM CDTSpecial Weather StatementEAXNodaway39 min
Aug 10, 2:29 AM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway46 min
Aug 10, 3:06 AM CDTSpecial Weather StatementEAXNodaway39 min
Aug 10, 3:16 AM CDTSevere Thunderstorm WarningEAXNodaway32 min
Aug 10, 4:21 AM CDTSpecial Weather StatementEAXJohnson39 min
Aug 10, 4:28 AM CDTSevere Thunderstorm WarningEAXCass, Henry, Johnson47 min
Aug 10, 5:12 AM CDTSevere Thunderstorm WarningEAXBates, Henry48 min
Aug 10, 2:18 PM CDTSpecial Weather StatementEAXJohnson27 min
Aug 10, 2:22 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette23 min
Aug 10, 3:10 PM CDTSpecial Weather StatementEAXHenry35 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.